Alert archive / Michigan / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Sep 23, 2007, 8:02 AM CDT for Iron County, Michigan. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2007, 8:02 AM CDT (13:02 UTC)
- Expired
- Sep 23, 2007, 10:00 AM CDT
- In force
- 118 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Iron County, MI
The radar
The Marquette radar (KMQT), 92 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMQT 231303 FFWMQT MIC071-231500- /T.NEW.KMQT.FF.W.0005.070923T1302Z-070923T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED TEST...FLASH FLOOD WARNING...TEST NATIONAL WEATHER SERVICE MARQUETTE MI 802 AM CDT SUN SEP 23 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR... IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 1000 AM CDT * THIS IS A TEST MESSAGE. AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. IN ADDITION...RAPID SNOWMELT IS OCCURRING. * THIS IS A TEST MESSAGE. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... RURAL CENTRAL IRON COUNTY... THIS IS A TEST MESSAGE. A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING WITH RAPID RISES OF WATER EXPECTED ALONG AREA CREEKS...STREAMS AND ROADWAYS. IF YOU LIVE IN A LOW LYING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. IF YOU ARE DRIVING AND FIND WATER CROSSING THE ROAD...TURN AROUND AND FIND ANOTHER ROUTE. IT ONLY TAKES SIX INCHES OF WATER TO SWEEP A VEHICLE AWAY. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 4626 8874 4626 8848 4608 8848 4608 8874 TIME...MOT...LOC 1302Z 180DEG 0KT 4617 8861 $$ AJ
1 follow-up statement
000 WGUS73 KMQT 231305 FFSMQT TEST...FLASH FLOOD STATEMENT...TEST NATIONAL WEATHER SERVICE MARQUETTE MI 904 AM EDT SUN SEP 23 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... MIC071-231314- /T.CAN.KMQT.FF.W.0005.000000T0000Z-070923T1500Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IRON MI- 804 AM CDT SUN SEP 23 2007 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL IRON COUNTY... THIS IS A TEST MESSAGE. BOTH RAIN AND SNOWMELT HAS DIMINISHED. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE. LAT...LON 4626 8874 4626 8848 4608 8848 4608 8874 TIME...MOT...LOC 1304Z 180DEG 0KT 4617 8861 $$ AJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:46 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 23, 6:46 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 746 AM EDT SUN SEP 23 2007 .DISCUSSION... EARLY MORNING SFC ANALYSIS SHOWING HIGH CENTERED OVER LOWER MI WITH LIGHT SOUTHERLY RETURN FLOW DEVELOPING ACROSS UPPER MI ON THE BACK SIDE OF THE HIGH. IR IMAGERY SHOWING CLEAR SKIES FOR SEVERAL HUNDRED MILES AROUND THE REGION. FIRST DAY OF FALL TODAY WILL FEEL MORE LIKE MID SUMMER WITH 595 DM UPPER RIDGING OVER THE OH VALLEY. UPPER TROF EJECTING OUT OF THE INTER MTN WEST WILL HELP INDUCE SURFACE LOW DEVELOPMENT OVER THE NORTH CENTRAL PLAINS AND AS THIS OCCURS PRESSURE GRADIENT WILL TIGHTEN ACROSS THE AREA BETWEEN DEVELOPING SURFACE LOW AND HIGH TO THE EAST. WITH MAINLY SUNNY SKIES WILL HELP PROMOTE DEEP MIXING AND WINDS GUSTING UP TO 25 MPH. 85H TEMPS WILL WARM TO 20C BY LATE IN THE DAY AND WHILE WE WILL NOT MIX THAT HIGH TEMPS WILL CLIMB INTO THE MID 70S TO LOWER 80S ESPECIALLY AWAY FROM LAKE MICHIGAN. UPPER TROF WILL PROGRESS EASTWARD ON MONDAY WITH SFC LOW AND ACCOMPANYING COLD FRONT APPROACHING WESTERN LAKE SUPERIOR BY LATE IN THE DAY. STRONG SOUTHERLY FLOW AHEAD OF THE SYSTEM AND AT LEAST SOME SUNSHINE INTO THE AFTERNOON WILL RESULT IN ANOTHER WARM DAY WITH TEMPS IN THE UPPER 70S TO LOWER 80S AWAY FROM LAKE MICHIGAN. RECORD HIGH FOR MONDAY HERE AT THE OFFICE IS ONLY 74 AND THAT SHOULD EASILY BE BROKEN. AS UPPER TROFFING GETS CLOSER TO THE AREA MONDAY AFTERNOON...WEAK S/WV IN FAST SWRLY UPPER FLOW MAY HELP KICK OFF A FEW SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE WEST DURING THE AFTERNOON. COLD FRONT WILL CROSS UPPER MICHIGAN MONDAY NIGHT AND WITH ADDED SFC CONVERGENCE...SUFFICIENT MOISTURE...AND MARGINAL INSTABILITY EXPECT A BAND OF SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE FRONT AND WILL KEEP LIKELY POPS IN THE FORECAST FOR THE MONDAY NIGHT PERIOD. FRONT MAY SLOW DOWN AS IT MOVES THROUGH EASTERN COUNTIES EARLY TUESDAY AS IT BECOMES PARALLEL TO UPPER FLOW AND WILL HANG ON TO LOW CHANCES FOR SHOWERS IN THE EAST. HIGH PRESSURE WILL THEN BUILD INTO THE AREA FROM THE WEST WITH COLD ADVECTION ON NWRLY WINDS HELPING TO LOWER 85H TEMPS INTO THE 4 TO 6 C RANGE BY THE END OF THE DAY TUESDAY WHICH WILL RESULT IN TEMPS BEING MUCH MORE SEASONABLE. SURFACE RIDGING WILL BE RIGHT OVERHEAD FOR WEDNESDAY WITH A DRY SEASONABLE DAY EXPECTED. THERE IS STILL SOME DISCREPANCY WITH THE STRENGTH OF THE REINFORCING COLD FRONT AND UPPER TROF THAT WILL MOVE THROUGH THE UPPER LAKES ON THU. LATEST GFS MUCH MORE AMPLIFIED WITH THIS SYSTEM. WILL MAINTAIN A DRY FORECAST FOR NOW BUT LATER SHIFTS MAY HAVE TO ADD A CHANCE OF SHOWERS TO THE FCST IF LATER MODEL RUNS CONTINUE THE TREND. && .AVIATION (FOR THE 12Z TAF ISSUANCE)... DEEP DRY AIRMASS WILL PROVIDE VFR CONDITIONS FOR THIS FCST PERIOD. S WINDS WILL BECOME GUSTY THIS MORNING AND ALSO FOR MON...MORE NOTABLY AT KSAW THAN KCMX...AS DEEP MIXED LAYER DEVELOPS UNDER FULL SUNSHINE. LLWS IS MORE LIKELY AT KCMX/KSAW TONIGHT AS GRADIENT TIGHTENS BTWN HIGH PRES TO THE E AND A LOW PRES TROUGH ADVANCING E THRU THE DAKOTAS INTO MN. && .MARINE (FOR THE 4 AM LAKE SUPERIOR FCST ISSUANCE)... WINDS WILL INCREASE TO 20-25 KT TODAY THROUGH MON AS LOW PRESSURE DEVELOPING OVER SOUTHERN SASKATCHEWAN MOVES INTO NORTHERN ONTARIO. WITH STABLE CONDITIONS EXPECTED IN THE MARINE LAYER...WINDS SHOULD STAY BELOW GALES OR EVEN BELOW 30 KT AT THE HIGHER PLATFORMS. AS THE LOW PRESSURE AREA HEADS UP TO JAMES BAY MON NIGHT...A COLD FRONT ASSOCIATED WITH IT WILL CROSS LAKE SUPERIOR. NW WINDS MAY BRIEFLY REACH 20-25 KT BEHIND THE FRONT...THEN DIMINISH BELOW 20 KT THROUGH THE REST OF TUE INTO WED AS ANOTHER SURFACE RIDGE CROSSES LAKE SUPERIOR. A LOW PRESSURE TROUGH WILL APPROACH LAKE SUPERIOR FROM THE NW ON THU...WITH SOUTHERLY FLOW AHEAD OF IT REACHING 20 KT. NO GALES FORESEEN. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION..MZ AVIATION...GM MARINE...GM
Hazardous weather outlook, Sep 23, 3:51 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 451 AM EDT SUN SEP 23 2007 MIZ001>006-009>013-084-241200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON- 451 AM EDT SUN SEP 23 2007 /351 AM CDT SUN SEP 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-241200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 451 AM EDT SUN SEP 23 2007 /351 AM CDT SUN SEP 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-241200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 451 AM EDT SUN SEP 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ007-014-085-241200- LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 451 AM EDT SUN SEP 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:43 AM CDT | Flash Flood Warning | MQT | Gogebic, Ontonagon | 2 hr |
Nearby
Flash Flood Warnings in Michigan, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.